MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
A diamondback peripheral orbital atherectomy device (oad) was selected for treatment of a severely calcified lesion in the proximal anterior tibial artery.During proximal to distal treatment, unexpected movement was observed, and a small piece of material was present in the vessel as seen on imaging.The oad was removed, and a second oad was used to complete the procedure.In the physician's opinion, the fragment was small and insignificant, so no attempt to retrieve the fragment was made.No additional patient adverse events were reported.
 
Additional Manufacturer Narrative
The reported oad was received for analysis.It was observed that the crown had detached and migrated proximally.Although the crown had migrated, there were no device fragments observed to be missing from the returned oad.The crown and solder bond were analyzed using scanning electron microscopy (sem).Sem showed a sufficient presence of solder indicating the crown had been attached.It is hypothesized that the device was spun in a high-stress environment causing the solder to reflow and eventually fail.However, the exact root cause of the detached crown was undetermined.A guide wire passed through the oad driveshaft and handle without issue.The oad spun on all speeds and functioned as intended.At the conclusion of the device analysis, the reported event of a foreign piece of material was unable to be conclusively confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.B1/h1: the event was initially reported as a serious injury.Analysis of the device conclusively confirmed that there were no components or fragments missing from the device.Therefore, the event no longer meets the criteria of a serious patient injury and is classified as a malfunction.Csi id# (b)(4).

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key11279825
Report Number3004742232-2021-00029
Device Sequence Number17071532
Product Code MCX
UDI-Device Identifier10850000491189
UDI-Public(01)10850000491189(17)220228(10)313027
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberDBP-125SOLID145
Device Catalogue Number7-10057-02
Device Lot Number313027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight82